Texas, 2018Wildfire in Texas, August 25 to 26, 2018
August 25 to 26, 2018 · NWS EWX · 1 event in 1 county or zone
The Airport Fire in Horseshoe Bay burned 311 acres. The fire started on e the 25th and was contained on the 26th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Airport Fire in Horseshoe Bay burned 311 acres. The fire started on e the 25th and was contained on the 26th. At one point approximately 200 homes were evacuated.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 25, 1:59 PM CST, 15 minutes earlier.
Area forecast discussion, Aug 25, 1:59 PM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
259 PM CDT Sat Aug 25 2018
.SHORT TERM (Tonight through Sunday Night)...
The current upper level pattern shows the large high pressure ridge
extending from East Texas through Louisiana into Mississippi. On
satellite fair weather cumulus have formed across the Gulf Coast,
while showers and storms caused by disturbances rotating around the
periphery of the high can be seen near El Paso and along the OK/KS
border. The ridge will slowly shift off to the east allowing for
southeasterly flow off the Gulf of Mexico to continue to bring
moisture in across South Central Texas. While overnight lows continue
to be mild, running about 2-4 degrees above normal, daytime highs for
Sunday will once again flirt with 100 degrees across much of the
area. With the increasing east and southeasterly flow off the sea
breeze will become activity Sunday afternoon with a few isolated
showers and thunderstorms pushing into the Coastal Plains.
&&
.LONG TERM (Monday through Saturday)...
The forecast for the next week will generally be characterized by hot
afternoons under the upper level ridge of high pressure with sea
breeze shower and thunderstorm activity across the Texas Coastal
Plains. For Monday and Tuesday the ECMWF, GFS, and NAM all show a
weak inverted trough/TUTT Low/weak disturbance moving across the
western Gulf and through deep South Texas. At the same time the upper
level pattern will help increase precipitable water values across
the Coastal Plains and East Texas. While in a flash flood setup this
would lead to the possibility of heavy rainfall, with the subsidence
of the high pressure keeping a lid on the weather the increased
moisture levels along with the disturbance in South Texas will help
to enhance the sea breeze for the first half of the week. While the
disturbance weakens across northern Mexico and the ridge expands by
midweek the high PW values will remain continuing chances for summer
time sea breeze activity through the end of the work week and into
the weekend. The ridge should limit the northward extent of the sea
breeze keeping the activity down along the Coastal Plains. With the
ridge remaining mostly flat across the area temperatures will remain
status quo with highs remaining in the upper 90s to near 100 with
overnight lows in the mid to upper 70s.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 76 99 76 99 77 / - - - - -
Austin Bergstrom Intl Airport 76 98 76 98 76 / - - - - -
New Braunfels Muni Airport 75 98 74 99 75 / - 10 - 10 -
Burnet Muni Airport 74 97 74 97 74 / - - - 0 -
Del Rio Intl Airport 77 101 77 101 77 / - 0 0 0 -
Georgetown Muni Airport 76 98 76 98 76 / - - - 0 -
Hondo Muni Airport 75 100 74 100 75 / - - - 0 -
San Marcos Muni Airport 75 98 75 98 75 / - 10 - 10 -
La Grange - Fayette Regional 76 98 76 98 77 / - 20 - 20 -
San Antonio Intl Airport 76 98 76 98 77 / - 10 - - -
Stinson Muni Airport 77 99 76 99 77 / - 10 - - -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Mesoscale/Aviation...04
Synoptic/Grids...Treadway
Public Service/Data Collection...33
Hazardous weather outlook, Aug 25, 2:46 AM CST, 11 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
346 AM CDT Sat Aug 25 2018
TXZ171>173-183>194-202>209-217>225-228-261300-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
346 AM CDT Sat Aug 25 2018
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
Hot weather will continue today with highs in the upper 90s to 102
degrees. Heat index values will approach 106 degrees for areas
east of Interstate 35.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hot conditions will continue through the next several days. Heat
index values of 103 to 107 degrees are expected for many locations
along and east of Interstate 35.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Wildfire, Atascosa
- When
- August 25, 2:14 PM CST to August 26, 12:20 PM CST
- Where
- Atascosa forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 28.894, -98.527 (the zone’s center; the record gives no point)
The Airport Fire in Horseshoe Bay burned 311 acres. The fire started on e the 25th and was contained on the 26th. At one point approximately 200 homes were evacuated.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Indiana, August 25, 2018$241,000 · 2.75 in hail · 13 events
- Damaging Wind and Lightning Strikes in Florida, August 25, 2018$225,000 · 50 kt wind · 6 events
- Heat in Missouri, August 25 to 26, 20188 injured · 2 events
- Damaging Winds in Texas, August 25, 2018$80,000 · 65 kt wind · 2 events
- Hail and Damaging Winds in Indiana, August 25, 2018$11,000 · 2.75 in hail · 9 events
- Flash Flooding and Heavy Rain in Arizona, August 25, 20189 events
- Hail and Damaging Wind in North Dakota, August 25 to 26, 20182.5 in hail · 8 events
- Flood and Damaging Winds in Florida, August 25, 2018$7,000 · 50 kt wind · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 25, 20184 events
- Damaging Winds in South Dakota, August 25, 201856 kt wind · 3 events
- Damaging Winds in South Dakota, August 25, 201857 kt wind · 3 events
- Hail in North Dakota, August 25, 20181.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 781484.